Alert archive / Wisconsin / Special Weather Statements in 2015
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Sep 17, 2015, 8:13 AM CDT for Barron County, Dunn County, Wisconsin. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 17, 2015, 8:13 AM CDT (13:13 UTC)
- Expired
- Sep 17, 2015, 9:15 AM CDT
- In force
- 62 min
- Issued by
- NWS Twin Cities, MN
Counties Barron County, WI, Dunn County, WI
The radar
The La Crosse radar (KARX), 143 km from the middle of the area, began a volume at 13:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 1.2 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1229 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 620 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 328 m²/s²
- 0-3 km storm-relative helicity
- 353 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 10.0
The text
As transmitted, in the capitals the NWS used until 2016.
471
WWUS83 KMPX 171313
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
813 AM CDT THU SEP 17 2015
WIZ015-016-023>027-171415-
RUSK-PEPIN-ST. CROIX-DUNN-PIERCE-BARRON-CHIPPEWA-
813 AM CDT THU SEP 17 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN ST.
CROIX...WESTERN RUSK...BARRON...DUNN...CENTRAL PEPIN...NORTHEASTERN
PIERCE AND NORTHWESTERN CHIPPEWA COUNTIES...
AT 811 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR WEYERHAEUSER TO NEAR RIDGELAND TO NEAR ELMWOOD...
AND MOVING NORTHEAST AT 35 MPH.
IN ADDITION TO THE TORRENTIAL RAINFALL...NICKEL SIZE HAIL IS
POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED THROUGH 915 AM CDT INCLUDE... MENOMONIE...RICE
LAKE...BARRON...CHETEK...CAMERON...GLENWOOD CITY...
COLFAX...BOYCEVILLE...ELMWOOD...BRUCE...EAU GALLE AND ALMENA.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 94 IN WISCONSIN BETWEEN MILE MARKERS 25 AND 49.
U.S. HIGHWAY 53 BETWEEN MILE MARKERS 117 AND 151.
TORRENTIAL RAINFALL WITH THESE MAY CAUSE LOCALIZED FLOODING. DO NOT
DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
LAT...LON 4528 9144 4507 9165 4467 9195 4458 9203
4447 9206 4479 9234 4562 9196 4564 9095
TIME...MOT...LOC 1311Z 239DEG 37KT 4547 9140 4516 9196 4484 9220
$$
LSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Sep 17, 6:44 AM CDT, 1 hour 29 minutes earlier.
Area forecast discussion, Sep 17, 6:44 AM CDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 644 AM CDT THU SEP 17 2015 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 515 AM CDT THU SEP 17 2015 A VERY SUMMER FEEL TO THE WEATHER THIS MORNING...WITH 3 AM TEMPERATURES ACROSS MUCH OF THE AREA STILL IN THE LOW TO MID 70S...DEWPOINTS IN THE UPPER 60S...AND HIT-AND-MISS THUNDERSTORMS POPPING UP ALL NIGHT WITHIN A MOISTURE RICH 30 KT LLJ. RESPONSIBLE FOR ALL OF THIS IS A BROAD TROUGH OVER WRN CANADA WITH ITS AXIS DIPPING DOWN INTO NEVADA. THIS UPPER FEATURE WILL LIFT NE THROUGH THE DAY...WHICH WILL HELP DRIVE THE SFC LOW OVER SE NODAK INTO NW ONTARIO...FINALLY DRIVING THE COLD FRONT THAT HAS THREATENED TO COME INTO THE MPX AREA THE LAST FEW DAYS THROUGH MN AND WI. BIGGEST CHANGE NOTED WITH THE GUIDANCE...ESPECIALLY WITH RESPECT TO THE CAMS...IS A SLOWING IN THE SPEED WITH WHICH THE FRONT MOVES ACROSS THE AREA...SO BIGGEST CHANGE WITH THE FORECAST WAS TO PULL CATEGORICAL POPS THIS AFTERNOON FARTHER WEST AND SLOW THEIR DEPARTURE OUT OF THE ERN SECTIONS OF THE MPX CWA. FOR THIS MORNING...MOST HI-RES GUIDANCES SHOW GREATEST TSRA COVERAGE OCCURRING THIS MORNING OVER ERN MN/WRN WI AS A WAVE CURRENTLY DOWN BY SIOUX CITY LIFTS NORTHEAST TOWARD WRN WI. THIS ACTIVITY SHOULD LARGELY CLEAR THE MPX AREA BY NOON...WITH THE EVER SO BRIEF BREAK IN TSRA ACTIVITY OCCURRING BEFORE STORMS LIGHT UP ALONG THE COLD FRONT IN THE AFTERNOON. PRETTY GOOD AGREEMENT AMONG THE CAMS THAT WE SEE DEEP CONVECTION INITIATE ALONG THE COLD FRONT BETWEEN 19Z AND 21Z NEAR A CAMBRIDGE TO MANKATO LINE. FORCING AND MORE LINE PARALLEL SHEAR SUPPORT WHAT THE CAMS SHOW IN THAT WE SEE A BROKEN LINE OF STORMS DEVELOP THAT SWEEPS EAST INTO WI AROUND 21/22Z AND QUICKLY CLEARS THE ERN SECTIONS OF THE MPX AREA AROUND 2Z. FROM THE SEVERE POTENTIAL...WE CONTINUE TO SEE MIXED SIGNALS. MODELS ARE PRETTY CONSISTENT WITH DEVELOPING 1500-2500 J/KG OF MLCAPE AHEAD OF THE FRONT THIS AFTERNOON THAT IS RELATIVELY UNCAPPED AS CONTINUED HEIGHT FALLS START TO COOL THE WARM EML THAT MOVED OVER US ON SUNDAY. PROBLEM WITH THIS THOUGH IS THIS EML IS WHAT HAS GIVEN US VERY STEEP MID LEVEL LAPSE RATES...AND THOSE WILL BE WEAKENING WITH THE CAP. IN ADDITION...THERE WILL STILL BE A DISCONNECT BETWEEN THE DEEP LAYER SHEAR AND THE LOW LEVEL SHEAR. THE DEEP SHEAR WILL BE LAGGING BEHIND THE FRONT SOME...WITH THE LOW LEVEL SHEAR PUSHING EAST WITH THE LLJ THIS EVENING. LOOKING AT CAMS...PROBABILITIES FOR UH GREATER THAN 25 M/S IS GREATEST AROUND SE MN/NE IA/SW WI...WHICH IS WHERE THE GREATEST DESTABILIZATION IS EXPECTED AND HAPPENS TO COINCIDE WITH WHERE THE SPC HAS A 5% TORNADO THREAT. WITH QUESTIONS ABOUT AMOUNT OF CLEARING AND DESTABILIZATION WE SEE ALONG WITH THE WEAKER MID LEVEL LAPSE RATES...WE MAY NOT SEE QUITE AS ROBUST UPDRAFTS AS WE HAVE MANAGED THIS MORNING...BUT THE SEVERE RISK SEEMS WARRANTED...WITH THE CIPS SEVERE ANALOGS CONTINUING TO SHOW 4 OF THE 15 ANALOG EVENTS THAT PRODUCED SLIGHT RISK OR GREATER WORTHY SEVERE REPORTS. FOR TONIGHT...WE WILL QUIET DOWN PRETTY QUICK IN THE WAKE OF THE FRONT...WITH DEWPOINTS FALLING BACK INTO THE 40S...THOUGH WE LOOK TO ONLY HAVE ENOUGH TIME TO GET TEMPS DOWN INTO THE 50S BEFORE DIURNAL WARMING KICKS IN FRIDAY MORNING. ANY RAIN COMING IN WITH THE SYSTEM FOR FRIDAY WILL COME AFTER 12Z FRIDAY...SO HAVE THE REST OF THE SHORT TERM DRY ONCE WE CLEAR THE COLD FRONT OUT. .LONG TERM...(FRIDAY THROUGH WEDNESDAY) ISSUED AT 415 AM CDT THU SEP 17 2015 FRIDAY AND FRIDAY NIGHT...POTENT CDFNT WILL BE LOCATED OVER LK MICHIGAN SNAKING SWWD OVER SRN WI INTO NE IA...WELL E OF THE WFO MPX CWFA. THIS WILL ALLOW MUCH COOLER AIR TO INFILTRATE THE REGION AS HIGH TEMPS WILL ONLY HIT THE LOW-MID 60S FRI AFTN. A SECONDARY WEAK LOW PRES CENTER WILL DEVELOP OVER THE WRN DAKOTAS DURG THE DAY ON FRI...IN ADVANCE OF A KICKER SHTWV H5 TROF MOVG EWD WITHIN FAIRLY PROGRESSIVE ZONAL FLOW ALOFT. A SWATH OF MID-UPR LVL MOISTURE WILL ACCOMPANY THE SFC LOW BUT DRIER AIR AT THE SFC WILL MITIGATE HIGH QPF AMOUNTS ALONG WITH THE PROGRESSIVE NATURE OF THIS SYSTEM. PLUS...INSTABILITY WILL BE AT A MINIMUM SO WILL OMIT THUNDER FROM THIS PORTION OF THE FCST. COVERAGE LOOKS TO ONLY BE SCATTERED SO 30-50 POPS WILL GENERALLY SUFFICE...ALTHOUGH THE TRACK OF THE SYSTEM FROM THE SRN DAKOTAS OVER SRN MN DOES WARRANT SOME LIKELY POPS NEAR THE IA BORDER. THIS SYSTEM QUICKLY SHIFTS INTO WI FRI NIGHT...ALLOWING ANY AND ALL PRECIP TO COME TO AN END BY DAYBREAK SAT MRNG. SATURDAY THROUGH MONDAY...HIGH PRES WILL MAKE ITS WAY INTO THE REGION OVER THE WEEKEND THROUGH MONDAY OF NEXT WEEK. MAINLY CLEAR SKIES AND DRIER AIR WILL BE THE RULE. IN ADDITION...SFC WINDS WILL GRADUALLY SWING AROUND FROM NWLY ON SAT TO SLY ON SUN AND MON WHILE A NE-SW RIDGE AXIS ALOFT SHIFTS OVER THE REGION. THE SFC SHIFT PLUS BUILDING HEIGHTS ALOFT THROUGH THIS PERIOD WILL MEAN A GRADUAL WARMING OF TEMPERATURES INTO EARLY NEXT WEEK. HIGHS WILL CLIMB OUT OF THE 60S INTO THE LWR-MID 70S. TUESDAY AND WEDNESDAY...ANOTHER COLD FRONT IS PROGGED TO PUSH THRU THE REGION DURING THE MIDDLE OF NEXT WEEK ALTHOUGH THE TIMING AND PHASING WITH MOISTURE IS A BIT IN QUESTION BETWEEN THE 00Z GFS AND 00Z ECMWF. THERE IS COMMONALITY BETWEEN A FRONTAL PASSAGE SO HAVE OPTED TO INCLUDE POPS BUT NO HIGHER THAN 30 PERCENT FOR EITHER PERIOD. HAVE ALSO SHOWN A SLIGHT DROP IN TEMPS DUE TO THE CLOUD/RAIN COMPLICATIONS AND THE FROPA...KNOCKING HIGHS BACK DOWN TO THE UPR 60S TO ARND 70. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z FRIDAY MORNING) ISSUED AT 644 AM CDT THU SEP 17 2015 NUMEROUS THUNDERSTORMS WILL BE IMPACTING ERN MN/WRN WI THIS MORNING. INHERITED TAFS CAPTURED THIS THREAT WELL AND ALL THAT WAS NEEDED WAS TO EXTEND TEMPO GROUPS BY ABOUT AN HOUR AS STORMS CONTINUE TO BUILD TO THE SW. WITH THE MULTIPLE ROUNDS OF RAIN...MVFR CIGS HAVE STARTED TO APPEAR AS WELL...SO LEFT MVFR CIG MENTION IN AS WELL FOR MSP/RNH/EAU...THOUGH THEY MAY NOT LAST AS LONG AS CURRENTLY FORECAST...ESPECIALLY IN WI. HRRR IS STARTING TO BACK OFF SOME ON ITS THUNDERSTORM DEVELOPMENT ALONG THE FRONT THIS AFTERNOON...THOUGH STARTING TO GET MORE CONFIDENT ON POTENTIAL TIMING OF STORMS WITH THE FRONT...SO NARROWED DOWN AFTERNOON TEMPOS AT MSP/RNH/EAU. AFTERNOON ACTIVITY WILL REMAIN EAST OF AXN/STC/RWF. BEHIND THE FRONT TONIGHT...HIGH CONFIDENCE IN WINDS GOING NORTHWEST AND SKIES SKC. KMSP...14Z MAY BE A LITTLE LONG FOR CARRYING A TEMPO GROUP FOR THUNDER THIS MORNING...BUT WITH ACTIVITY CONTINUING TO DEVELOP SW OF THE FIELD...DECIDED TO ERR ON THE SIDE OF CAUTION WITH STORMS THIS MORNING. HRRR IS STARTING TO BACK AWAY FROM STORMS IMPACTING MSP THIS AFTERNOON AND BASED NARROWER WINDOW FOR AFTERNOON TEMPO GROUP ON WHEN MODELS SHOW FRONT WORKING INTO THE TWIN CITIES. /OUTLOOK FOR KMSP/ FRI...VFR. MVFR SHRA POSSIBLE. WIND NNW 5-10 KTS. SAT...VFR. WIND W 7-10 KTS. SUN...VFR. WIND S 10-12 KTS. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && SHORT TERM...MPG LONG TERM...JPC AVIATION...MPG
Hazardous weather outlook, Sep 17, 5:00 AM CDT, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 500 AM CDT THU SEP 17 2015 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 181000- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 500 AM CDT THU SEP 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED OVER EASTERN MINNESOTA INTO WESTERN WISCONSIN THIS MORNING...THEN ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER EASTERN MINNESOTA THROUGH WESTERN WISCONSIN THIS AFTERNOON THROUGH THIS EVENING. THOUGH ISOLATED THUNDERSTORMS THIS MORNING MAY BE SEVERE...THERE IS A HIGHER RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE MAIN HAZARDS ARE LARGE HAIL AND DAMAGING WINDS...THOUGH ISOLATED TORNADOES CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE TUESDAY THROUGH WEDNESDAY. THE POTENTIAL FOR SEVERE WEATHER IS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, Sep 17, 5:15 AM CDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
515 AM CDT THU SEP 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0501 AM HAIL 4 SE MANKATO 44.13N 93.93W
09/17/2015 M0.88 INCH BLUE EARTH MN COCORAHS
&&
ADLSpecial weather statement, Sep 17, 6:27 AM CDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
627 AM CDT THU SEP 17 2015
MNZ062-063-070-171230-
WASHINGTON-DAKOTA-RAMSEY-
627 AM CDT THU SEP 17 2015
...VERY HEAVY RAIN AND LOCALIZED MINOR FLOODING EXPECTED...
VERY HEAVY RAIN WITH THE POTENTIAL FOR LOCALIZED FLOODING WILL AFFECT
THE FOLLOWING COUNTIES...
WASHINGTON...DAKOTA...RAMSEY...
AT 625 AM CDT...VERY HEAVY RAIN WITH THE POTENTIAL FOR LOCALIZED
FLOODING WAS OVER ST. PAUL. 1 TO 2 INCHES HAVE ALREADY FALLEN...WITH
ADDITIONAL HEAVY RAIN EXPECTED OVER THE NEXT HOUR.
LOCATIONS IMPACTED INCLUDE...
ST. PAUL...EAGAN...WOODBURY...MAPLEWOOD...INVER GROVE HEIGHTS...
ROSEVILLE...OAKDALE...WHITE BEAR LAKE...SOUTH ST. PAUL...WEST ST.
PAUL...VADNAIS HEIGHTS AND MENDOTA HEIGHTS.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 94 IN MINNESOTA BETWEEN MILE MARKERS 238 AND 249.
U.S. HIGHWAY 61 BETWEEN MILE MARKERS 132 AND 144.
THIS INCLUDES THE FOLLOWING LOCATIONS
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE PONDING OF WATER IN
URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER
POOR DRAINAGE AREAS AND LOW LYING SPOTS. DO NOT ATTEMPT TO TRAVEL
ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW
INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
LAT...LON 4500 9289 4483 9310 4487 9319 4489 9318
4491 9320 4494 9320 4506 9308
TIME...MOT...LOC 1125Z 240DEG 0KT 4496 9309
ADLLocal storm report, Sep 17, 7:18 AM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
718 AM CDT THU SEP 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0703 AM FLASH FLOOD 1 N DOWNTOWN ST PAUL 44.96N 93.09W
09/17/2015 RAMSEY MN BROADCAST MEDIA
FLASH FLOODING OCCURRING AT INTERSTATE 35 EAST AND
MARYLAND AVENUE.
&&
ADLSpecial weather statement, Sep 17, 7:31 AM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
731 AM CDT THU SEP 17 2015
MNZ062-063-171330-
WASHINGTON-RAMSEY-
731 AM CDT THU SEP 17 2015
...VERY HEAVY RAIN AND LOCALIZED MINOR FLOODING EXPECTED...
VERY HEAVY RAIN WITH THE POTENTIAL FOR LOCALIZED FLOODING WILL AFFECT
THE FOLLOWING COUNTIES...
WASHINGTON...RAMSEY...
AT 728 AM CDT...VERY HEAVY RAIN WITH THE POTENTIAL FOR LOCALIZED
FLOODING WAS OVER WASHINGTON AND NORTHEAST RAMSEY COUNTIES. 2 TO 3
INCHES OF RAIN HAVE FALLEN...WITH UP TO AN ADDITIONAL INCH POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
MAPLEWOOD...OAKDALE...WHITE BEAR LAKE...LINO LAKES...FOREST LAKE...
STILLWATER...HUGO...VADNAIS HEIGHTS...LAKE ELMO...MAHTOMEDI...CHISAGO
CITY AND SCANDIA.
THIS INCLUDES U.S. HIGHWAY 61 BETWEEN MILE MARKERS 144 AND 157.
THIS INCLUDES THE FOLLOWING LOCATIONS
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 4529 9276 4521 9275 4520 9277 4517 9276
4497 9284 4504 9307 4530 9295
TIME...MOT...LOC 1228Z 240DEG 0KT 4513 9286
ADLLocal storm report, Sep 17, 8:02 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
802 AM CDT THU SEP 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 AM FLASH FLOOD MENDOTA HEIGHTS 44.88N 93.14W
09/17/2015 DAKOTA MN BROADCAST MEDIA
FLASH FLOODING AT INTERSTATE 494 AND PILOT KNOB ROAD.
&&
ADLSpecial weather statement, Sep 17, 8:13 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
813 AM CDT THU SEP 17 2015
WIZ015-016-023>027-171415-
RUSK-PEPIN-ST. CROIX-DUNN-PIERCE-BARRON-CHIPPEWA-
813 AM CDT THU SEP 17 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN ST.
CROIX...WESTERN RUSK...BARRON...DUNN...CENTRAL PEPIN...NORTHEASTERN
PIERCE AND NORTHWESTERN CHIPPEWA COUNTIES...
AT 811 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR WEYERHAEUSER TO NEAR RIDGELAND TO NEAR ELMWOOD...
AND MOVING NORTHEAST AT 35 MPH.
IN ADDITION TO THE TORRENTIAL RAINFALL...NICKEL SIZE HAIL IS
POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED THROUGH 915 AM CDT INCLUDE... MENOMONIE...RICE
LAKE...BARRON...CHETEK...CAMERON...GLENWOOD CITY...
COLFAX...BOYCEVILLE...ELMWOOD...BRUCE...EAU GALLE AND ALMENA.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 94 IN WISCONSIN BETWEEN MILE MARKERS 25 AND 49.
U.S. HIGHWAY 53 BETWEEN MILE MARKERS 117 AND 151.
TORRENTIAL RAINFALL WITH THESE MAY CAUSE LOCALIZED FLOODING. DO NOT
DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
LAT...LON 4528 9144 4507 9165 4467 9195 4458 9203
4447 9206 4479 9234 4562 9196 4564 9095
TIME...MOT...LOC 1311Z 239DEG 37KT 4547 9140 4516 9196 4484 9220
LSThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 16, 8:18 PM CDT | Special Weather Statement | MPX | Benton | 27 min |
| Sep 17, 4:15 AM CDT | Severe Thunderstorm Warning | MPX | Anoka, Hennepin, Ramsey | 45 min |
| Sep 17, 6:27 AM CDT | Special Weather Statement | MPX | Ramsey | 63 min |
| Sep 17, 6:38 AM CDT | Flash Flood Warning | MPX | Dakota, Ramsey, Washington | 2 hr |
| Sep 17, 7:31 AM CDT | Special Weather Statement | MPX | Washington | 59 min |
| Sep 17, 10:06 AM CDT | Special Weather Statement | MPX | Dakota | 54 min |
| Sep 17, 11:05 AM CDT | Special Weather Statement | MPX | Ramsey | 40 min |
| Sep 17, 11:59 AM CDT | Special Weather Statement | MPX | Carver | 46 min |
| Sep 17, 12:41 PM CDT | Special Weather Statement | MPX | Hennepin, Ramsey | 49 min |
| Sep 17, 3:26 PM CDT | Severe Thunderstorm Warning | MPX | McLeod | 33 min |
| Sep 17, 3:43 PM CDT | Severe Thunderstorm Warning | MPX | Dakota, Rice | 33 min |
| Sep 17, 4:01 PM CDT | Special Weather Statement | MPX | Carver | 29 min |
| Sep 17, 3:44 AM CDT | Special Weather Statement | MPX | Barron | 46 min |
| Sep 17, 7:41 AM CDT | Flash Flood Warning | MPX | Barron, Polk | 3 hr |
| Sep 17, 9:02 AM CDT | Special Weather Statement | MPX | Dunn, Rusk | 58 min |
Nearby
Special Weather Statements in Wisconsin, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.